Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Multilinear embedding - convolution estimates on smooth submanifolds

Author: William Beckner
Journal: Proc. Amer. Math. Soc. 142 (2014), 1217-1228
MSC (2010): Primary 35A15, 42B10, 58J70
Published electronically: December 27, 2013
MathSciNet review: 3162244
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Multilinear embedding estimates for the fractional Laplacian are obtained in terms of functionals defined over a hyperbolic surface. Convolution estimates used in the proof enlarge the classical framework of the convolution algebra for Riesz potentials to include the critical endpoint index and provide new realizations for fractional integral inequalities that incorporate restriction to smooth submanifolds. Results developed here are modeled on the space-time estimate used by Klainerman and Machedon in their proof of uniqueness for the Gross-Pitaevskii hierarchy.

References [Enhancements On Off] (What's this?)

  • [1] William Beckner, Pitt's inequality with sharp convolution estimates, Proc. Amer. Math. Soc. 136 (2008), no. 5, 1871-1885. MR 2373619 (2009d:42025),
  • [2] William Beckner, Multilinear embedding estimates for the fractional Laplacian, Math. Res. Lett. 19 (2012), no. 1, 175-189. MR 2923184
  • [3] Thomas Chen and Nataša Pavlović, On the Cauchy problem for focusing and defocusing Gross-Pitaevskii hierarchies, Discrete Contin. Dyn. Syst. 27 (2010), no. 2, 715-739. MR 2600687 (2011f:35317),
  • [4] Charles Fefferman, Inequalities for strongly singular convolution operators, Acta Math. 124 (1970), 9-36. MR 0257819 (41 #2468)
  • [5] Kay Kirkpatrick, Benjamin Schlein, and Gigliola Staffilani, Derivation of the two-dimensional nonlinear Schrödinger equation from many body quantum dynamics, Amer. J. Math. 133 (2011), no. 1, 91-130. MR 2752936 (2012f:81079),
  • [6] Sergiu Klainerman and Matei Machedon, Remark on Strichartz-type inequalities, with appendices by Jean Bourgain and Daniel Tataru, Internat. Math. Res. Notices 5 (1996), 201-220. MR 1383755 (97g:46037),
  • [7] Sergiu Klainerman and Matei Machedon, On the uniqueness of solutions to the Gross-Pitaevskii hierarchy, Comm. Math. Phys. 279 (2008), no. 1, 169-185. MR 2377632 (2009a:35236),
  • [8] N. S. Landkof, Foundations of modern potential theory, translated from the Russian by A. P. Doohovskoy, Die Grundlehren der mathematischen Wissenschaften, Band 180, Springer-Verlag, New York, 1972. MR 0350027 (50 #2520)
  • [9] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095 (44 #7280)
  • [10] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, with the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. MR 1232192 (95c:42002)
  • [11] E. T. Whittaker and G. N. Watson, A course of modern analysis, An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions. Reprint of the fourth (1927) edition, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. MR 1424469 (97k:01072)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35A15, 42B10, 58J70

Retrieve articles in all journals with MSC (2010): 35A15, 42B10, 58J70

Additional Information

William Beckner
Affiliation: Department of Mathematics, The University of Texas at Austin, 1 University Station C1200, Austin, Texas 78712-0257

Received by editor(s): January 3, 2012
Received by editor(s) in revised form: April 27, 2012
Published electronically: December 27, 2013
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society